Alert archive / South Dakota / Red Flag Warnings in 2012

Red Flag Warning 3, NWS Sioux Falls, SD

March 15, 2012

NWS Sioux Falls, SD issued this red flag warning at Mar 15, 2012, 3:12 PM CDT. It took effect at Mar 16, 2012, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 3:12 PM CDT (20:12 UTC)
In effect from
Mar 16, 2012, 2:00 PM CDT
Expired
Mar 16, 2012, 8:00 PM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WWUS83 KFSD 152012
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
312 PM CDT THU MAR 15 2012

.VERY WARM AND WINDY CONDITIONS WILL DEVELOP ON FRIDAY IN SOUTH
CENTRAL SOUTH DAKOTA...AS A STRONG SOUTHERLY FLOW INCREASES
THROUGH THE DAY. RELATIVE HUMIDITY WILL DROP TO NEAR 20 PERCENT
DURING THE AFTERNOON AS GUSTY SOUTH WINDS INCREASE TO 20 TO 35
MPH. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON...ESPECIALLY FOR
AREAS WEST OF SOUTH DAKOTA HIGHWAY 45.

SDZ255-160415-
/O.UPG.KFSD.FW.A.0004.120316T1900Z-120317T0100Z/
/O.NEW.KFSD.FW.W.0003.120316T1900Z-120317T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-
312 PM CDT THU MAR 15 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM TO 8 PM CDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE
  DANGEROUS WINDY AND LOW HUMIDITY CONDITIONS...COUPLED WITH
  DORMANT VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CHAPMAN
4 follow-up statements
009 
WWUS83 KFSD 160813
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
313 AM CDT FRI MAR 16 2012

.VERY WARM AND WINDY CONDITIONS WILL DEVELOP ON FRIDAY IN SOUTH
CENTRAL SOUTH DAKOTA...AS A STRONG SOUTHERLY FLOW INCREASES
THROUGH THE DAY. RELATIVE HUMIDITY WILL DROP TO NEAR 20 PERCENT
DURING THE AFTERNOON AS GUSTY SOUTH WINDS INCREASE TO 20 TO
35 MPH. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON...
ESPECIALLY FOR AREAS WEST OF SOUTH DAKOTA HIGHWAY 45.

SDZ255-161715-
/O.CON.KFSD.FW.W.0003.120316T1900Z-120317T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-
313 AM CDT FRI MAR 16 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 255...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  DANGEROUS WINDY AND LOW HUMIDITY CONDITIONS...COUPLED WITH 
  DORMANT VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
806 
WWUS83 KFSD 161828
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
128 PM CDT FRI MAR 16 2012

.VERY WARM AND WINDY CONDITIONS CONTINUED TO DEVELOP THIS
AFTERNOON IN SOUTH CENTRAL SOUTH DAKOTA...AS A STRONG SOUTHERLY
FLOW INCREASED. RELATIVE HUMIDITY WILL DROP TO NEAR 20 PERCENT
DURING THE AFTERNOON AS GUSTY SOUTH WINDS INCREASE TO 20 TO 35
MPH. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... ESPECIALLY FOR
AREAS WEST OF SOUTH DAKOTA HIGHWAY 45.

SDZ255-170100-
/O.CON.KFSD.FW.W.0003.120316T1900Z-120317T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-
128 PM CDT FRI MAR 16 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  DANGEROUS WINDY AND LOW HUMIDITY CONDITIONS...COUPLED WITH 
  DORMANT VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
WILLIAMS
834 
WWUS83 KFSD 161950
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 PM CDT FRI MAR 16 2012

.VERY WARM AND WINDY CONDITIONS WILL GRADUALLY TAPER OFF THIS
EVENING ACROSS SOUTH CENTRAL SOUTH DAKOTA...ALLOWING THE RED FLAG
WARNING TO EXPIRE RIGHT AROUND SUNSET. RELATIVE HUMIDITY WILL
DROP TO NEAR 20 PERCENT DURING THE AFTERNOON AS GUSTY SOUTH WINDS
INCREASE TO 20 TO 35 MPH. THE COMBINATION OF LOW HUMIDITY AND
STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON... ESPECIALLY FOR AREAS WEST OF SOUTH DAKOTA HIGHWAY 45.
SATURDAY WILL ALSO POSE A THREAT ALTHOUGH AT THIS TIME WINDS DO
NOT APPEAR TO BE QUITE AS STRONG AS TODAY. 

SDZ255-170400-
/O.NEW.KFSD.FW.A.0005.120317T1900Z-120318T0100Z/
/O.CON.KFSD.FW.W.0003.000000T0000Z-120317T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-
250 PM CDT FRI MAR 16 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 255...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. ON SATURDAY
  A SOUTH WINDS OF 15 TO 20 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT...AS LOW AS 25 PERCENT
  ON SATURDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE 
  DANGEROUS WINDY AND LOW HUMIDITY CONDITIONS...COUPLED WITH 
  DORMANT VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
452 
WWUS83 KFSD 170100
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 PM CDT FRI MAR 16 2012

.VERY WINDY CONDITIONS HAVE TAPERED OFF THIS EVENING ACROSS SOUTH
CENTRAL SOUTH DAKOTA WITH TEMPERATURES COOLING THIS
EVENING...ALLOWING THE RED FLAG WARNING TO EXPIRE. RELATIVE
HUMIDITY IS EXPECTED TO DROP TO NEAR 20 PERCENT AGAIN DURING THE
AFTERNOON ON WEDNESDAY FOR AREAS WEST OF SOUTH DAKOTA HIGHWAY 45.
WHILE WINDS DO NOT APPEAR TO BE QUITE AS STRONG AS TODAY...BREEZY
WINDS WILL DEVELOP IN THE AFTERNOON AND CRITICAL FIRE WEATHER
CONDITIONS COULD ONCE AGAIN POSE A THREAT IN THIS AREA.

SDZ255-170900-
/O.EXP.KFSD.FW.W.0003.000000T0000Z-120317T0100Z/
/O.CON.KFSD.FW.A.0005.120317T1900Z-120318T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-
800 PM CDT FRI MAR 16 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 255...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255.

* WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY DUE TO THE
  DANGEROUS WINDY AND LOW HUMIDITY CONDITIONS...COUPLED WITH DORMANT
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Mar 15, 2:50 PM CDT, 22 minutes earlier.

Area forecast discussion, Mar 15, 2:50 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 PM CDT THU MAR 15 2012

.DISCUSSION.../ISSUED AT 250 PM CDT/
WITH HIGH LEVEL SHORT WAVE WEAKENING AND MOVING OUT THIS
AFTERNOON...LITTLE WILL BE LEFT FOR CLOUD COVER TONIGHT EXCEPT FOR
THE POTENTIAL OF STRATUS REDEVELOPING AND SPREADING INTO SOUTHEAST
PART OF AREA. THOUGH LOW LEVEL MOISTURE IS GENERALLY ON THE
INCREASE...WEAK SURFACE TROUGH WITH SOME DRIER AIR TO THE NORTHWEST
SHOULD KEEP LOW CLOUDS OUT OF ALL BUT THE SOUTHEAST CORNER OF THE
AREA TONIGHT...ALTHOUGH THE TROUGH ITSELF IS DUE TO WEAKEN AND
DISSIPATE THIS EVENING. AVAILABLE GUIDANCE HINTS AT A POTENTIAL FOR
THE STRATUS TO REDEVELOP AND SPREAD INTO THE AREA SOUTH TO EAST OF
SIOUX FALLS LATE TONIGHT...PROBABLY WELL AFTER MIDNIGHT...AND BE
ACCOMPANIED BY SOME FOG IN THE SAME AREA. BECAUSE THERE IS SOME
UNCERTAINTY IN THE SPEED AND EXTENT OF REDEVELOPMENT WE ARE NOT
GOING FOR SOLID CLOUD COVER IN THE FORECAST...BUT THAT COULD HAPPEN
OVER THAT SOUTHEAST CORNER IN NORTHWEST IOWA. TEMPERATURES WILL BE
WARMER TONIGHT WITH 40S AND 50S FOR LOWS...THE 50S BEING IN
NORTHWEST IA. / WILLIAMS

WELL ADVERTISED INCREASE IN HUMIDITY AND ASSOCIATED IMPACTS ON FIRE
WEATHER/TEMPERATURES/STRATUS POTENTIAL ARE MAIN CONCERNS FOR FRIDAY
THROUGH THE UPCOMING WEEKEND. STARTING TO SEE LOW LEVEL MOISTURE
PUSH THROUGH THE CENTRAL PLAINS WITH 50+F EXPANDING NORTH BEHIND
WEAK BOUNDARY...POISED JUST SOUTH OF OUR CWA EARLY THIS AFTERNOON.
MAIN QUESTION FOR FRIDAY IS HOW FAR WEST WILL THE MOISTURE EXPAND AS
WILL BE CRITICAL FOR FIRE WEATHER INTERESTS IN OUR FAR SOUTHWEST.
HAVE ADDRESSED THIS IN MORE DETAIL IN FIRE WEATHER SECTION OF THIS
DISCUSSION. AS FOR IMPACT ON TEMPERATURES...SOUNDINGS SHOW MOISTURE
TO STILL BE FAIRLY SHALLOW ON FRIDAY...SO SHOULD STILL BE ABLE TO
MIX OUT INTO THE UPPER 70S/LOWER 80S AS 925MB TEMPERATURES CLIMB
INTO THE 20-25C RANGE.

AS WAS SEEN IN THE MOISTURE FIELD TO OUR SOUTH THIS MORNING...
STRATUS DEVELOPMENT BECOMES ANOTHER CONCERN WITH THE INCREASE IN LOW
LEVEL MOISTURE THROUGH THE WEEKEND. BOTH NAM/GFS SHOWING 900-950MB
RH VALUES IN 80-90 PERCENT RANGE EAST OF THE JAMES RIVER AROUND 12Z
SATURDAY...WITH 90+ PERCENT FOR MOST OF THE CWA AT 12Z SUNDAY. WHILE
ANY STRATUS WOULD LIKELY BE A PRETTY SOLID DECK...WILL HOLD BACK
FROM COMPLETELY CLOUDY FORECAST DUE TO UNCERTAINTY IN DEVELOPMENT AT
THIS RANGE. HAVE BUMPED SKY COVER INTO MOSTLY CLOUDY RANGE FOR EARLY
TO MID MORNING HOURS THOUGH...WITH STRATUS DECK EXPECTED TO MIX OUT
TO AT LEAST PARTIAL SUNSHINE THROUGH THE LATE MORNING/AFTERNOON.
WITH STRATUS IN MIND...WILL HEDGE A LITTLE BELOW MAX GUIDANCE FOR
HIGHS IN THE EAST...WHILE AGAIN WARMING AREAS WEST OF THE JAMES
RIVER INTO THE LOWER 80S. FIRE WEATHER NOT AS MUCH OF A CONCERN ON
SATURDAY/SUNDAY THOUGH...DUE TO GREATER LIKELIHOOD OF HIGHER DEW
POINTS PUSHING INTO CENTRAL SD. WITH THE WARMTH/HUMIDITY COMES FAIR
AMOUNT OF INSTABILITY...BUT STILL NOT SEEING ANY TRIGGER FOR
CONVECTION IN THIS AREA. MODELS STILL SHOWING A DECENT MID-UPPER
LEVEL WAVE NORTHEAST ACROSS THE CENTRAL PLAINS/MID-MISSISSIPPI
VALLEY SATURDAY...BUT LOOKS TO BE TOO FAR SOUTHEAST TO BE A TRIGGER
FOR THIS AREA. GFS/ECMWF CONTINUE TO SPIT OUT SOME SPLOTCHY LIGHT
QPF OVER THIS AREA FOR BOTH SATURDAY/SUNDAY MORNING THOUGH...AND
THINKING THIS DUE TO STRATUS/DRIZZLE MORE THAN CONVECTIVE POTENTIAL.
WITH AFOREMENTIONED UNCERTAINTY IN DEVELOPMENT/EXTENT OF STRATUS...
WILL NOT INCLUDE MENTION OF DRIZZLE AT THIS TIME AND WILL KEEP THE
FORECAST DRY THROUGH THE WEEKEND. WILL BE SOMETHING TO KEEP IN MIND
FOR FUTURE SHIFTS THOUGH.

DEEPER MOISTURE FLOW AND INCREASED PRECIP CHANCES STILL ON TRACK FOR
EARLY PART OF NEXT WORK WEEK AS WESTERN UPPER TROUGH SHIFTS EAST.
MODELS STILL SHOWING SOME SLIGHT DIFFERENCES IN HANDLING WESTERN
CONUS TROUGH MONDAY-TUESDAY...BUT SHOWING BETTER AGREEMENT THAN THE
PAST COUPLE OF DAYS WITH DIGGING THE TROUGH INTO NEW MEXICO/WEST
TEXAS REGION BY LATE TUESDAY. CONSENSUS TRENDING TOWARD FOCUSING
PRECIP POTENTIAL IN CENTRAL/EASTERN CWA MONDAY/MONDAY NIGHT...THEN
SHIFTING A LITTLE FURTHER EAST INTO MAINLY IA/MN FOR TUESDAY AND
HAVE SHIFTED HIGHER CHANCE/LIKELY POPS IN THIS DIRECTION.

SHOULD SEE WANING PRECIP CHANCES FOR TUESDAY NIGHT/WEDNESDAY AS
UPPER LOW BECOMES CUTOFF AND TRACKS EAST ACROSS THE SOUTHERN PLAINS
WHILE NORTHERN STREAM WAVE DRAGS SURFACE COOL FRONT INTO FAR EASTERN
PORTIONS OR JUST EAST OF THE CWA. THIS SHOULD SHUNT DEEPER MOISTURE
SUPPLY OFF TO THE EAST...ALLOWING FOR CLEARING AND LIMITED PRECIP
CHANCES FOR MIDWEEK. 12Z RUNS OF GFS/ECMWF DRIFTING THE UPPER LOW A
LITTLE FARTHER NORTH THROUGH THE PLAINS WEDNESDAY NIGHT/THURSDAY
THAN PREVIOUS RUNS...WHICH COULD BRING SOME LIGHT RAIN BACK INTO
SOUTHERN PARTS OF OUR AREA. GFS MORE AGGRESSIVE WITH NORTHWARD DRIFT
THAN ECMWF...BUT GIVEN LATTER TREND IN THAT DIRECTION ON THE 12Z
RUN...WILL INCLUDE A SLIGHT CHANCE OF SHOWERS FOR SOUTHEAST AREAS.
MIDWEEK SHOULD ALSO SEE SOMEWHAT COOLER TEMPERATURES...THOUGH 925MB
TEMPERATURES IN THE SINGLE DIGITS SHOULD STILL RESULT IN ABOVE
NORMAL HIGHS IN THE MID 50S-NEAR 60.

&&

.AVIATION.../FOR THE 18Z TAF ISSUANCE/
BRIEF LOW BROKEN CEILINGS 1-2K FEET POSSIBLE EARLY THIS AFTERNOON
EXTREME SOUTHEAST CORNER OF AREA EAST OF SUX. OTHERWISE FOR AREA
VFR THROUGH 16/06Z. A LITTLE MORE OF THE SOUTHEAST CORNER MAY BE
SUBJECTED TO SOME STRATUS CEILINGS AOB 1K FEET 16/09Z-16Z AND THIS
COULD AFFECT SUX TAF AREA UP TO AROUND OTG OR MWM AND SOUTHEAST.
COVERAGE AND EXTENT OF THIS DEVELOPMENT NOT YET CERTAIN BUT IT
SHOULD BE SHEARED AWAY FROM ANYWHERE NORTHWEST OF ABOVE LINE WHERE
VFR WILL CONTINUE THROUGH 16/18Z. LOCAL VISIBILITIES 3-5SM BR
POSSIBLE WITH THIS STRATUS. / WILLIAMS

&&

.FIRE WEATHER...
NAM PUSHES MID 40S DEW POINTS WELL INTO SOUTH CENTRAL SD WHILE GFS
MIXES LATE AFTERNOON DEW POINTS BACK INTO MID-UPPER 30S AS SEEN IN
GRIDDED MOS GUIDANCE. CANADIAN REGIONAL MODEL HOLDING ONTO TO EVEN
DRIER CONDITIONS. NAM HAS BEEN NOTORIOUSLY OVERDOING DEW POINTS IN
MIXY AFTERNOONS RECENTLY...SO HAVE HEDGED TOWARD DRIER GFS/GEM IDEA
WHICH WILL BRING RELATIVE HUMIDITY LEVELS INTO 20-25% RANGE FOR A
FEW HOURS IN WESTERN PORTIONS OF FIRE WEATHER ZONE 255. WITH BETTER
MIXING THIS AREA ALSO MOST LIKELY TO SEE STRONGER WINDS WITH GUSTS
TO 30MPH OR HIGHER POSSIBLE...AND THIS ALONG WITH THE DRY FUELS
COULD OVERCOME THE MARGINAL HUMIDITY LEVELS. AFTER COORDINATION WITH
OTHER SD OFFICES...WILL ISSUE RED FLAG WARNING FOR SOUTH CENTRAL SD
FOR FRIDAY AFTERNOON...WITH AREA OF GREATEST CONCERN WEST OF A LINE
FROM KIMBALL-PLATTE-BONESTEEL.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 2 PM TO 8 PM CDT FRIDAY FOR SDZ255.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Mar 15, 5:18 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
518 AM CDT THU MAR 15 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
518 AM CDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH ACROSS MOST OF
SOUTHEAST SOUTH DAKOTA AND PORTIONS OF SOUTHWEST MINNESOTA ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.